MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported that during a fistulagram procedure, the advance 35 lp low profile balloon catheter ruptured at 6 atm.The fistula was in the forearm and there was angulation.The reporter stated there was no calcification but a stent was in place.The cook representative stated that the burst appeared to be from a pinhole.The contrast being used as 50% visipaque and 50% heparinized saline.There was no unintended section of the device left inside of the patient's body.There was no additional procedures done.The patient was unharmed.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control and a visual inspection of the returned device was conducted for the purpose of this investigation.One advance 35 lp low profile balloon catheter was returned for investigation.A leak test was performed and a pinhole leak was observed in the balloon.The leak was noted 1 cm from the distal end.A complaint history search noted this is the only complaint related under its lot.There is no evidence to suggest the product was not manufactured to current specifications.The ifu included with the device instructs the following: "do not exceed rated burst pressure.Rupture of balloon may occur.Over-inflation may cause rupture of the balloon, with result damage to the vessel wall.The burst pressure data was analyzed using factors for a one-sided tolerance to determine with 95%confidence that 99.9% of these balloons would not burst at or below the calculated rated burst pressure.In heavily scarred access sites, use of an introducer sheath is recommended.Use only the recommended balloon inflation medium.Choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred." it is likely that the patient's anatomy may have contributed to the device failure; however based on the available information a definitive root cause could not be determined.We will continue to monitor for similar events.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6422181
Report Number1820334-2017-00448
Device Sequence Number1102245
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)200104(10)7562956
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1